MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10013S
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).
 
Event or Problem Description
It was reported that during a cori assisted tka procedure, when the real intelligence robotic drill was connected to the console, confirmation icon was flickering and the drill could not be recognized correctly.The customer re-connected the drill but the failure occurred again.Surgery was resumed after a 30-minute delay, with a change in surgical technique to navio assisted due to a back-up cori drill was not available.Patient was not harmed.
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the ri robotic drill, part number rob10013, serial number (b)(6) , intended for use in treatment was returned for evaluation.A relationship between the reported event and the device was established.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was confirmed.Upon connection during a test case, the drill had a system time out error and then the confirmation icon rapidly flickered.Substituting the exposure motor with a test lab motor corrected the problem.An engineering review was completed.The reported problem was confirmed.The exposure motor encoder was tested and found to be unresponsive.The most likely cause of this event is a faulty exposure motor connection.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the scope of this complaint and further investigation into the reported failure is being conducted to determine if additional escalation actions are required.Refer to the real intelligence cori for knee arthroplasty user manual, section setting up a cori knee procedure: setting up the instruments, connecting the robotic drill for proper set up and handling.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Per complaint details from japan, it was reported that during a cori assisted tka procedure, when the real intelligence robotic drill was connected to the console, confirmation icon was flickering and the drill could not be recognized correctly.The customer re-connected the drill but the failure occurred again.Surgery was resumed after a 30-minute delay, with a change in surgical technique to navio assisted due to a back-up cori drill was not available.Patient was not harmed.Further investigation into the reported failure is being conducted to determine if additional actions are required.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE ROBOTIC DRILL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15500625
Report Number3010266064-2022-00616
Device Sequence Number1793102
Product Code OLO
UDI-Device Identifier00885556780886
UDI-Public885556780886
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10013S
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB10024 REAL INTELLIGENCE CORI
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown